BP brings new meaning to Life's Little Ups and Downs
Stopping Lamictal, or any of the meds we take can have disasterous results. usually depression is the effect. Cant you get in to see a pdoc? Everybody is right, a doc WILL be covering for your old docs patients, call and explain the situation. It's just a question, for petes sake, but I recommend you do it today, before the depression gets worse.
I am curious, how did you get diagnosed BP1? There isn't a BP1 alive who does fine without meds! Are you still on Zyprexa? That won't help depression. Without an episode of mania WITH psychosis (hearing voices, seeing things, smelling things not there, hearing people call your name that arent there often, thinking you have special powers no one else has, that you know things about the world no one else knows, that you are superman or the president, etc.) these are hallucinations, (most people think hallucinations are just seeing things, but there are many forms.) That is the difference between I and II, not just being depressed more often than manic unlike popular belief.
Here is a screening test for BP, of course not to take the place of a competent psychiatrist, but every question is very pertinent. also, my next post will be another link to the detailed symptoms of mania/hypomania and the last paragraph will explain how many of the symptoms are necessary in my next post.
Post Edited (psychnurse) : 10/20/2005 4:48:56 AM (GMT-6)
Consists of three or more symptoms if mood is elated or expansive, or four or more if mood is irritableMay or may not include delusions or hallucinationsMay or may not need hospitalization to prevent harming yourself or othersWithout hospitalization, symptoms must be present for at least one weekWith hospitalization, symptoms may be present for any length of time
Consists of three or more symptoms if mood is elated or expansive, or four or more if mood is irritableMay not include delusions or hallucinationsSymptoms present for at least four days
Post Edited (psychnurse) : 10/20/2005 4:44:32 AM (GMT-6)
Defo objective! It's the hardest mental illness to diagnose and usually takes a LOT of screening to get it right. The answers you said no to are unusual for BP 1, but if you were having delusions, it's probably right. You need to get back on Lamictal before another hypo/manic/depressive episode comes on, sometimes it can be a couple of weeks, sometimes a few days, who knows, everybody is different.
Lamictal is not suffient stabilizing for BP I; it does not control mania. It is really to keep you from going too low, which is awesome for us! The the reality is we could go way up again, anytime, even tho you mostly suffer the depression. Either episode will eventually happen one way or the other, so it's best to get back on your meds ASAP. There WILL be a doc taking over the other ones patients for a time, it is illegal to leave a patient without a doctor. So call today and let him tell you what to start at, usually 25mg at first, but you've only been off a week, still tell him and BTW the therapuetic dose is 200mg, otherwise, you dont get the full benefit. And it won't make you sleepy or gain weight! Great drug!
For future reference: DO NOT EVER STOP ANY MED COLD TURKEY! It will really mess up the brain chemistry and is very likely to bring on an episode, but you were on a nontherapeutic (in studies, 200 mg is the right dose, for most everyone) dose, so that's the reason you aren't having worse effects. Just don't go without, please!